Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 142, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 30, 2018, 7:08 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 7:08 PM CDT (00:08 UTC)
- Expired
- Jun 30, 2018, 8:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:00 PM CDT | TSTM WND DMG | 2 Ne Linwood, KS | EMERGENCY MANAGEMENT REPORTS AN 8 INCH TREE LIMB DOWN ON KANSAS HIGHWAY 32. |
| Jun 30, 8:13 PM CDT | TSTM WND DMG | 4 Wsw Bonner Springs, KS | TWO FOOT DIAMETER TREE DOWN OVER STILLWELL ROAD. |
| Jun 30, 8:13 PM CDT | HAIL 1 | De Soto, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2767 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WUUS53 KEAX 010008
SVREAX
KSC091-103-209-MOC165-010115-
/O.NEW.KEAX.SV.W.0142.180701T0008Z-180701T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
708 PM CDT SAT JUN 30 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Wyandotte County in northeastern Kansas...
Leavenworth County in northeastern Kansas...
Western Johnson County in east central Kansas...
Platte County in west central Missouri...
* Until 815 PM CDT.
* At 707 PM CDT, severe thunderstorms were located along a line
extending from near Lewis And Clark Village to Baldwin City, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Gardner, Lansing, Bonner
Springs, De Soto, Tonganoxie, Platte City, Basehor, Edwardsville,
Weston, Kansas City, Edgerton, Dearborn, Camden Point, Linwood,
Easton and Tracy.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 411.
Interstate 35 in Kansas between mile markers 202 and 204.
Interstate 29 between mile markers 15 and 30.
Interstate 435 between mile markers 13 and 20, and between mile
markers 22 and 33.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9518 3942 9497 3945 9499 3947 9505
3950 9505 3953 9500 3953 9461 3874 9498
3874 9506 3898 9506 3899 9508 3896 9509
3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0007Z 223DEG 14KT 3952 9509 3876 9518
HAIL...1.00IN
WIND...60MPH
$$
Blair1 follow-up statement
602
WWUS53 KEAX 010059
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
759 PM CDT SAT JUN 30 2018
MOC165-010108-
/O.CAN.KEAX.SV.W.0142.000000T0000Z-180701T0115Z/
Platte MO-
759 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR PLATTE COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Kansas...and west central Missouri.
LAT...LON 3915 9510 3929 9489 3924 9483 3922 9484
3921 9483 3921 9479 3919 9477 3885 9493
3884 9505 3898 9506 3898 9509 3896 9509
3898 9515
TIME...MOT...LOC 0058Z 215DEG 12KT 3892 9503
$$
KSC091-103-209-010115-
/O.CON.KEAX.SV.W.0142.000000T0000Z-180701T0115Z/
Wyandotte KS-Leavenworth KS-Johnson KS-
759 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN WYANDOTTE...SOUTHERN LEAVENWORTH AND NORTHWESTERN
JOHNSON COUNTIES...
At 758 PM CDT, a severe thunderstorm was located near Eudora, or near
De Soto, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Lansing, Bonner Springs, De
Soto, Tonganoxie, Basehor, Edwardsville, Kansas City, Linwood, Reno,
Fairmount, Wolcott, Clearview City, Maywood and Piper.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 411.
Interstate 435 between mile markers 13 and 19.
Kansas Turnpike between mile markers 209 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3915 9510 3929 9489 3924 9483 3922 9484
3921 9483 3921 9479 3919 9477 3885 9493
3884 9505 3898 9506 3898 9509 3896 9509
3898 9515
TIME...MOT...LOC 0058Z 215DEG 12KT 3892 9503
HAIL...1.00IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:06 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 30, 7:06 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 706 PM CDT Sat Jun 30 2018 .Discussion... Issued at 407 PM CDT SAT JUN 30 2018 A few thunderstorms are developing around the KC Metro this afternoon. These pop-up storms will continue through the afternoon. However, the main chance for severe weather will move into northwest Missouri and eastern Kansas this evening. Storms out ahead of a cold front will move into the area this evening into a very unstable environment with 3000-4000J/Kg of MUCAPE. However, shear will be weak. Regardless, a few storms capable of damaging winds and possibly large hail will be possible tonight into the early overnight hours. Storms will then weaken through the overnight as they sink slowly southeast through the remainder of the CWA. By Sunday afternoon the front should be just about through the CWA however, additional strong storms may be possible across the southeastern portion of the forecast area. Fortunately, the heat will be much more manageable Sunday with highs in the mid to upper 80s. High pressure will build into the area on Sunday night and persist over the area through Monday as upper level ridging begins to build back into the region from the eastern CONUS. High Monday will be in the upper 80s to lower 90s. By Wednesday, the upper ridge retrogrades back west to where the ridge axis is directly over the region. This ridge axis remains over the area through Friday keeping hot temperatures over the region from mid-week through the end of the week with highs in the low to mid 90s. By Friday night the upper level ridge retrogrades further to the west leave the local area on the lee side of the ridge. Shortwave rounding the ridge may move into the area providing the chance for a few rounds of storms Friday night through Saturday. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 706 PM CDT SAT JUN 30 2018 The terminals for the next 12 hours will be a bit messy. Currently have thunderstorms bubbling up near the terminals, with possibly two more rounds of activity possible overnight. The next round will likely be between 03z and 06z tonight, as a complex of storms heads northeast from Oklahoma, ahead of another round of storms that may develop with a frontal boundary that will be sagging into northwest Missouri early Sunday. Confidence is not high on these TAFs, so expect many updates as the storm evolution and timing get pinned down. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...Cutter
Hazardous weather outlook, Jun 30, 4:33 AM CDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 433 AM CDT Sat Jun 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 433 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Extreme Heat Warning remains in effect today for northeast Kansas and much of western Missouri. Temperatures will rise into the upper 90s with heat indices ranging between 103 to 108 degrees. Elsewhere, a Heat Advisory remains on effect today. Highs will be in the mid to upper 90s with heat index values between 102 and 107. Additionally, isolated severe storms will be possible late this afternoon and evening as a cold front moves across the area. Large hail and damaging winds will be the main threats with this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 4:07 PM CDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 407 PM CDT SAT JUN 30 2018 KSZ103-104-MOZ028-302130- Wyandotte KS-Leavenworth KS-Platte MO- 407 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...EAST CENTRAL LEAVENWORTH AND CENTRAL PLATTE COUNTIES UNTIL 430 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near Lansing, moving north at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lansing, Platte City, Kansas City, Tracy, Farley, Kansas City Intl Arpt, East Leavenworth, Wolcott, Pomeroy, Waldron, Piper and Beverly. This includes the following highways... Interstate 29 between mile markers 13 and 19. Interstate 435 between mile markers 15 and 34. LAT...LON 3914 9476 3914 9490 3940 9488 3935 9467 TIME...MOT...LOC 2107Z 196DEG 20KT 3921 9482 Blair
Local storm report, Jun 30, 5:00 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 1 S PLATTE CITY 39.35N 94.78W
06/30/2018 E0.88 INCH PLATTE MO TRAINED SPOTTER
SPOTTER REPORTS 40 MPH WIND GUSTS AS WELL.
&&Local storm report, Jun 30, 5:08 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 SSE PLATTE CITY 39.34N 94.77W
06/30/2018 E1.00 INCH PLATTE MO AMATEUR RADIO
&&Special weather statement, Jun 30, 5:13 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT SAT JUN 30 2018
KSZ104-MOZ028-302245-
Wyandotte KS-Platte MO-
513 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WYANDOTTE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parkville, Platte City, Riverside, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Kansas City Intl Arpt, Wolcott,
Pomeroy and Waldron.
This includes the following highways...
Interstate 29 between mile markers 5 and 17.
Interstate 435 between mile markers 17 and 39.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.
LAT...LON 3920 9482 3921 9478 3921 9481 3935 9480
3934 9460 3916 9464 3916 9482
TIME...MOT...LOC 2213Z 198DEG 11KT 3918 9472
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 59 min |
| Jun 30, 8:56 PM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 3 hr |
| Jun 30, 9:09 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 4 hr |
| Jun 30, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| Jun 30, 10:22 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 21 hr |
| Jul 1, 12:48 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 6:38 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 12:34 PM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 10:22 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 57 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.